Withdrawal from Metoclopramide?

Posted by bborth @bborth, May 12, 2019

I was wondering if anyone here has taken this medication, and what your experience was. My dx is bile reflux, and after trying a few medications I was prescribed metoclopramide. This was really the only medication that helped me, so I was relieved to find something that finally helped (along iwth diet of course). I took this for 6 weeks, and began developing some side effects that were disconcerting......a feeling of being dicsonnected, balance was off, and just a weird out of it feeling all the time. I discontinued this 2 weeks ago, and am still feeling these effects as I write. I am taking a small dose of vyvanse now to help with my ability to focus, but am getting a bit worried about what this is doing to me. I posted here earlier about getting roux en y surgery for this bile reflux, but my doc decided to try a metal stent instead in the biliary duct. I have had plastic stents work to some degree before, but never had a metal one put it. If this can avoid more major surgery I am all for it of course. Anyway, would love to hear about anyone's experiences with metoclopramide, and side effects experienced. Thank you!

Interested in more discussions like this? Go to the Digestive Health Support Group.

I have been using Reglan for over 12 years BUT !!!!! with this caveat, it can have serious side effects. My gastroenterologist in 2008 prescribed it for me for a whole host of problems and it worked really well and then I stopped and would start again which worked for me. I then had a new neurologist who did not like that I took Reglan-metoclopramide because there were many neurological effects to the medicine especially the longer you used it, but I did not want to give it up since for me it helps with digestion difficulties (pain, etc.) so I started using it very sparingly such as using Tums first and seeing if that first works. Omeprazole helps with GERD but my neurologist says that long-term use has some complications too so with the Reglan a 90 supply lasts me 2 years and my new gastroenterologist is OK with that he otherwise did not want me to take it. So perhaps my suggestion is this try spreading your use of it way apart until you start getting your digestive problems again and then you can take it with your doctor's OK that far apart or maybe you can find an over-the-counter drug that might help you and then take the Reglan right when you need it. This is always with your doctor's OK. I think digestive problems are one of the worst sometimes you can not even leave the room, because am in pain. I had an endoscopy done everything was fine my doctor was nice he said sometimes it is just something you can not see. I guess I did not tell you how to get off of Reglan but in a sense, you would do it the same way I have the same bottle of Reglan next to me from May of 2022 it still works for me and is 1/3 full that is almost stopping it - trying not to be dependent on it is the first step getting off is at your own pace and again only with an OK by your doctor. Take care

REPLY
Please sign in or register to post a reply.